# SDR CA121026002

- Difficulty date: October 22, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8102
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 2711 · Aileron Tab Control System
- Part: Potentiometer
- Part number: 14231000
- Condition: Failed
- Location: Rh Aileron Tab
- Part time: 54,345 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) ON DEPARTURE THE FLIGHT CREW FOUND THAT IT TOOK A SIGNIFICANT AMOUNT OF FORCE TO TURN THE CONTROL WHEEL TO THE LEFT.  ONCE THE ACFT WAS TRIMMED TO FLY LEVEL THEY NOTED THAT THE AILERON TRIM WAS INDICATING FULL LWD.  THE CREW DECLARED AN EMERGENCY FOR FLIGHT CONTROL ISSUES HOWEVER COMPLETED THEIR FLIGHT TO DESTINATION MAIN BASE. EXTENSIVE MAINTENANCE INVESTIGATION OF THE ROLL CONTROL SYS FOUND SOME MINOR ISSUES, SLIGHTLY LOW CABLE TENSIONS AND SOME SLIGHTLY WORN PULLEYS, WHICH WERE CORRECTED HOWEVER WOULD NOT HAVE CAUSED THE REPORTED CONTROL DIFFICULTY. THE ONLY SIGNIFICANT MAINTENANCE FINDING WAS THE AILERON TRIM INDICATION POTENTIOMETER WAS FOUND FAILED GIVING ERRONEOUS AILERON TRIM INDICATION. THE AILERON TRIM INDICATOR POTENTIOMETER, PN 1423-100-0, WAS REPLACED AND RIGGED IAW THE AMM.  A TEST FLIGHT WAS CARRIED OUT WITH NO FINDINGS, SATISFACTORY.  THE ACFT WAS RETURNED TO SERVICE.
